Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 82, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Aug 28, 2025, 9:52 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2025, 9:52 PM EDT (01:52 UTC)
- Expired
- Aug 29, 2025, 1:20 AM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
254 WHUS71 KPHI 290152 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 952 PM EDT Thu Aug 28 2025 ANZ431-453-454-291000- /O.NEW.KPHI.SC.Y.0082.250829T0152Z-250829T1000Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- 952 PM EDT Thu Aug 28 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... * WHAT...South winds around 15 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...In Delaware Bay Waters, Delaware Bay waters south of East Point NJ to Slaughter Beach DE. In Atlantic coastal waters, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm and Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm. * WHEN...Until 6 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>452-291000- /O.NEW.KPHI.SC.Y.0082.250829T0152Z-250829T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 952 PM EDT Thu Aug 28 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...Until 6 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hoeflich
1 follow-up statement
372 WHUS71 KPHI 290520 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 120 AM EDT Fri Aug 29 2025 ANZ431-450>454-290630- /O.CAN.KPHI.SC.Y.0082.000000T0000Z-250829T1000Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- 120 AM EDT Fri Aug 29 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Aug 28, 8:25 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 28, 8:25 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 825 PM EDT Thu Aug 28 2025 .SYNOPSIS... High pressure will slide offshore this evening. This will allow a cold front to cross our area later tonight and Friday. High pressure will then build in over the weekend and into early next week. An area of low pressure may develop off the southeast coast next week. && .NEAR TERM /THROUGH FRIDAY/... For tonight, the aformentioned low with its associated front continues approaching from the west, and some showers or sprinkles may reach our northwestern zones overnight. Have also seen some showers pop up along the I-95 corridor and points south and east, so added a slight chance of showers through midnight. The clouds and southwest wind ahead of the front should keep lows notably milder tonight than this morning. Expect lows mainly in the low to mid 60s near and S/E of the urban corridor with mainly mid and upper 50s farther north and west. For Friday, an upper level trough with an associated closed low aloft at 500mb will be pivoting east through southern Quebec. At the surface, the cold front will be moving through the area NW to SE. Generally expect variable cloud cover with the chance of a few spotty showers or sprinkles, mainly over NE PA into NW NJ. Most areas will stay precipitation free though and even the areas that get some of these showers or sprinkles will be dry the majority of the day. Otherwise, expect variable cloud cover with highs mainly in the 70s to around 80. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... A cold front will shift offshore Friday evening ending any chance of showers. As winds diminish and clouds decrease (especially north and west), overnight temperatures will drop into the low to mid 50s for most (mid to upper 40s across the Poconos and NW NJ; warmer near the ocean and bays). High pressure, centered across the Great Lakes, will begin to build into our area on Saturday. The high will strengthen on Sunday. No precipitation is expected. Highs on Saturday will be in the mid 60s to mid 70s. Lows Saturday night will be in the mid 40s to mid 50s, warmer near the ocean and bays. Highs on Sunday will climb into the 70s for everyone. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Overview for Sunday through Wednesday...The evolution of an upper- level trough into the East will determine any impacts to our sensible weather. The model guidance/ensembles differ on the amplitude of this trough and also the timing into the East. This has implications on a surface low that develops along a lingering baroclinic zone off the Southeast U.S. coast and back into the northern Gulf. The development could be slowed closer to midweek as upstream energy hangs back longer. Some ensemble members of the GFS show an organized surface low farther north Wednesday with the bulk of them though much weaker. There remains model variability with this given the timing/amplitude differences with the upper-level trough. How we're playing things through Wednesday...we'll have surface high pressure dominating our sensible weather and continue with dry conditions. If said trough strengthens faster into the East, a surface low could develop sooner. Any movement northward is still uncertain. Temperatures look to be near or below average across the region. Given the uncertainty regarding low pressure development well to our south, we continued to ride with the National Blend of Models (NBM) output which currently has no precipitation for our area. For Thursday, a cold front is forecast to approach the Mid-Atlantic. As a result, we've introduced some showers to the grids. Although temperatures will likely still be below normal on Thursday, it could very well be the warmest day of the work week. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR. Winds out of the south/southwest around 5-10 kt go to around 5 kt or less, still favoring a south/southwest direction for the first half of the night then favoring a more west/southwest direction early tomorrow morning. High confidence. Friday...A few brief showers possible, otherwise mainly VFR. West/northwest winds around 5-10 kt in the morning increase to around 10-15 kt late morning/early afternoon with gusts near 20 kt at some terminals. High confidence. Outlook... Friday night through Tuesday...Mainly VFR. && .MARINE... Through tonight, seas build to 3-4 feet while the wind will pick up out of the southwest into tonight. Winds will be 10-15 knots with gusts around 20 knots. A few gusts to 25 kts are possible, with a few waves up to 5 feet also possible, but confidence on more persistent Small Craft Advisory conditions is low, so will continue to hold off on issuing a Small Craft Advisory. For Friday, winds will continue be around 10-15 knots with some gusts up to around 20 knots. Winds start the day southwesterly and then shift west then NW late day into the night as a cold front moves through. Seas 3-4 feet early in the day diminishing to 2-3 feet late day. Outlook... Friday night through Tuesday...Sub-SCA conditions expected. Rip Currents... For Friday, winds remain offshore out of the SW to WSW around 10-15 mph. Breaking wave heights remain around 1 to 2 feet. Combined with a weak easterly swell around 1-2 feet every 7 to 8 seconds, this will allow for a LOW RISK for rip currents across all beaches. For Saturday, winds turn to be onshore/shore parallel, out of the NNE but will only be around 10 MPH. Easterly swell of around 2 feet with a 6-8 second period will result in breaking waves of 1-2 feet in the surf zone. As a result, a LOW RISK for the development of rip currents is forecast for all beaches. For specific beach forecasts, visit weather.gov/beach/phi && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...Kruzdlo NEAR TERM...Fitzsimmons/Hoeflich/RCM SHORT TERM...Kruzdlo LONG TERM...Gorse/Kruzdlo AVIATION...Fitzsimmons/Hoeflich/Kruzdlo MARINE...AKL/Fitzsimmons/Hoeflich/Kruzdlo
Hazardous weather outlook, Aug 28, 5:05 AM EDT, 16 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 505 AM EDT Thu Aug 28 2025 MDZ012-015-019-020-290915- Kent MD-Queen Annes-Talbot-Caroline- 505 AM EDT Thu Aug 28 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.